HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Women's Health (http://www.healthboards.com/boards/womens-health/)
-   -   Period Issues: need advice (http://www.healthboards.com/boards/womens-health/440349-period-issues-need-advice.html)

StephM 10-24-2006 04:57 PM

Period Issues: need advice
 
Hi everyone.

I am 36 years old. I have an IUD without hormones. I was also diagnosed with PCOS (polycystic ovarian syndrome) years ago.

OK, about 2 years ago, I started having a lot of bleeding in between my periods. My Gyn said took an ultrasound, it checked out ok, so he said it was hormonal and put me on, uh, prometrium, I think. I had to take it at varying doses around my period for a couple of cycles. It seemed to work.

Then, about 5 months ago, I started a lot of bleeding all through the month again. This time, it was accompanied by periodic severe lower abdominal swelling. So, he tried putting me on YAZ to shorten my period. I tried that for 3 packs of pills, and the bleeding got worse! I only have about 2-3 days per month without bleeding. At the end of my 3rd YAZ pack, I called his office to report the continued bleeding, and they changed my pill to tri-nessa. I am a week into that pack and bleeding heavier than ever.

The last time I saw him, he did a pap (checked out ok) and told me that my last ultrasound was fine (2 years ago!) and that it's probably hormonal, hence the pills. But I'm at the point where I don't care why I'm bleeding all the time, I just want it to STOP!!! My sex life is non existant, my poor husband. I am taking iron supplements, but I still get "head rushes" everytime I stand up or turn my head. That seems to be getting worse. I'm exhausted. To complicate matters, in March of this year, I had major spinal fusion surgery that I am still recovering from. So I'm feeling like it's raining and pouring!

I need some advice... what would you all do in my situation? Any ideas, well-wishes, any kind of understanding would be nice!

Thank you for your time, ladies!

Stephanie :confused:

hannahph 10-25-2006 08:24 AM

Re: Period Issues: need advice
 
I feel so bad for you. I too have been having some really long, heavy periods. It really stinks. What my concern is that it sounds like your Dr is not really taking your problem seriously.If you have not had an ultrasound in two years I really think it is time to investigate WHY you are having this issue. Sometimes regular ultrasound is not enough and you may need to have a more diagnostic test like a SIS (saline infusion sonogram) to determine what is happening.You should not have to suffer like this. If you are not planning on having any chilldren there is a procedure called ablation that basically "cauterizes" the uterus, reducing painful , heavy periods and sometimes stops periods all together. I would really see if your Dr would look into this problem and if not I would think about switching DR's.It kind of sounds like you are getting the brush off.

A.Maurelle 10-25-2006 03:55 PM

Re: Period Issues: need advice
 
Wow, I really feel for you - and I thought my situation was bad! I too was on b.c. pills to help stop heavy bleeding, but it just made the bleeding heavier. What made it even worse is that I'm already anemic, so the combination of the two was absolutely horrible. I was referred to a hemotologist who checked my iron levels (which were "shockingly low") so she had me take an iron IV that lasted 9 hours. This isn't a solution to the problem, but it helped a lot with the weakness due to the heavy blood loss.

StephM 10-26-2006 10:05 AM

Re: Period Issues: need advice
 
A. Maurelle,

So you had to have an IV of iron? Wow! Nobody's checked my levels, but I do take a supplement. I'm still pretty light-headed. I have fatigue, but like I said, I had back surgery recently and the fatigue could be atrributed to that.

Is anyone giving you any hope for the bleeding? How long has it been going on?

Thanks for answering my post, everyone.

Stephanie

StephM 11-03-2006 02:40 PM

Re: Period Issues: need advice
 
*bump*

Still bleeding, now it's light to moderate. The Dr. has me on a new BCP, I've been taking for 2 weeks, and never had a non bleeding day! I'm getting frustrated! (and sexually frustrated BTW, my husband is too!!)

Anyone have any ideas?


Steph

sunnydaze1 11-03-2006 04:17 PM

Re: Period Issues: need advice
 
If you're on BC pills, that is not uncommon to have bleeding like that..that's one reason I quit taking them.

However, have you had your hormone levels checked? You may be lacking in Progesterone, and have too much Estrogen. It could be your hormones are unbalanced.

But like the previous poster suggested, an ultrasound is certainly warranted again after two years. You could have developed fibroids, and polyps which can cause bleeding.

Maybe you should seek out an opinion of another doctor also. Good luck!


All times are GMT -7. The time now is 06:07 AM.